Burning and spasm while urinating

Options
stratplayer
stratplayer Member Posts: 42 Member
edited March 2014 in Colorectal Cancer #1
Good morning to all survivors. Just found out I have a bladder infection. I am not sure how I got it. It might have been too much epsom salt in my sitz baths.
Anyway, it would burn and spasm right towards the end of urinating. My first time to wee wee in the cup showed no infection. The second time did show up positive.
I am on Bactrum and Ceepro antibiotics and the burning has gone, but the antibiotics appear to be causing diarrhea.
I am 2 months into bowel training using Lomotil and Imodium which I use to prevent diarrhea.

Comments

  • ktlcs
    ktlcs Member Posts: 358
    Options
    If it's not one thing it's another
    Feel Better Soon!

    Kathy
  • abrub
    abrub Member Posts: 2,174 Member
    Options
    Can you take Probiotics?
    I always take probiotics (acidophilus and/or lactobacillus or other "good bacteria") when I'm on antibiotic to avoid diarrhea. You can buy them over the counter - get something like Culturelle (10 billion units) and take 2 a day. There are even stronger ones out there - try to get 20 -40 billion units/day.

    I've never had antibiotic diarrhea since I started taking the probiotics, and I used to get it badly before.

    Check with your dr/pharmacist if it is okay for you. (I think I was not supposed to take them when I was on chemo; I now normally take them daily.)
  • msccolon
    msccolon Member Posts: 1,917 Member
    Options
    nothing like bladder infections!
    Definitely try the probiotics, it should clear up the diarrhea pretty quickly. Most docs recommend yogurt when you are on antibiotics to keep the diarrhea from getting bad. When I first read your subject, I was thinking YEA, I get that all the time! But mine's not from infection, luckily (is that really luckily?!!!), mine's from irritation from a kidney stent. I have major bowel issues from scar tissue after mucho infections last year, and the uncomfortableness of all that causes strain on my bladder quite often. I have to be careful and try not to strain too much. Anyhow, hope your infection and the accompanying diarrhea clear up soon!
    mary